# SDR CALA9701662

- Difficulty date: November 22, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N83872
- Make and model: Doug DC-9-82
- Aircraft serial: 49120
- Engine: Pwa JT8D217A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: 809407
- Condition: Broken
- Location: Nr 2 Engine
- Stage of operation: AP
- Nature of condition: A
- Precautionary procedure: K

## Discrepancy

THE TOWER NOTIFIED CREW THAT SPARKS WERE COMING FROM THE NR 2 ENGINE WHILE ON APPROACH TO BOS.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  THE NR 2 ENGINE WAS REMOVED AND REPLACED.  INVESTIGATION REVEALED THAT THE PRIMARY CAUSE OF ENGINE FAILURE WAS DUE TO A BROKEN C-7 BLADE.
